Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Melatonin
Nov 18, 2010

Hello Nelson.

We've corresponded several times over the past six years. On one occasion I posed a question about improving my sleep. Ever since my year on Sustiva/Efavirenz in 2004 the sleep-disturbance problem has not gone away. Just recently I found some advice in a UK HIV+ magazine called Baseline suggesting that cherries consumed for bedtime help sleep because they contain melatonin which is necessary for good sleep.

However, I did some research and found that it's actually Montmorency cherries which have an appreciable amount of melatonin in them but that one would have to consume vast numbers of them each night to get the required 0.1 to 0.3mgs of melatonin into the system that is thought to be used by the healthy brain.

So the solution is to buy synthetically-produced capsules, open a capsule and just take the right amount. I've been doing this for about a week now and I am getting an extra two hours of high-quality sleep and the remaining two hours of sleep per night are filled with pleasant or harmless dreams rather than the nightmares I have been used to.

Is it all right for me to take melatonin with Tenofovir, Viread, and Epivir?

Many thanks and Best Wishes.

Response from Mr. Vergel

I could not find any interaction data between melatonin, tenofovir, efavirenz and epivir.

If you are having such a hard time sleeping with Sustiva, why has your doctor not switched you to other drugs like boosted Reyataz or Isentress? If you are in the UK, they should be available.

Nelson



Previous
Effects of exercise
Next
Why am I eating so much?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement